Texas, 2005

Hail in Texas, October 31, 2005

October 31, 2005 · NWS CRP · 3 events in 2 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Oct 31, 2:30 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Oct 31, 2:30 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
230 PM CST MON OCT 31 2005

.SHORT TERM...SQUALL LINE ASSOCIATED WITH PACIFIC COLD FRONT ACROSS
EWX AREA CONTINUES STEADY ESE MOTION THIS AFTERNOON.  EXPECT FRONT
TO REACH A LINE FROM VICTORIA...TO GEORGE WEST...TO ENCINAL AROUND 6
PM...REACHING THE COAST AFTER 8 PM. BEST DYNAMICS WILL REMAIN TO THE
NORTHEAST OF THE CWFA BUT THERE SHOULD BE SUFFICIENT LIFT TO ALLOW
THE LINE TO BUILD SOUTHWEST INTO THE EASTERN HALF OF THE AREA.
SURFACE TEMPS HAVE CLIMBED INTO THE MID/UPPER 80S ACROSS SOUTH TEXAS
AND WINDS OVER THE EAST HAVE BACKED TO THE SOUTHEAST...WHICH SHOULD
ENHANCE FRONTAL CONVERGENCE. SPC CONTINUES TO SHOW A SLIGHT RISK FOR
SEVERE THUNDERSTORMS GENERALLY ALONG AND EAST OF INTERSTATE 37.
MAIN THREAT WILL BE GUSTY WINDS WITH LARGE HAIL ALSO A POSSIBILITY.
A DRY AND STABLE AIRMASS WILL QUICKLY TAKE HOLD IN THE WAKE OF THE
COLD FRONT...WITH POPS DROPPING OFF QUICKLY BEHIND THE BOUNDARY.
EXPECT PRECIP TO HAVE CLEARED THE AREA BY 12Z WITH STRONG NORTHERLY
FLOW CONTINUING THROUGH MIDDAY. COOLER TEMPS ARE EXPECTED ON TUESDAY
AND WILL SIDE CLOSE TO THE MET/FWC NUMBERS FOR MAX TEMPS AS THE GFS
SEEMS A BIT TOO WARM. SHOULD SEE GOOD RADIATIONAL COOLING CONDITIONS
ON TUESDAY NIGHT AS SURFACE RIDGE BUILDS INTO AREA AND WINDS BECOME
VERY LIGHT.  DRY AIR AND CLEAR SKIES SHOULD ALLOW TEMPS TO FALL INTO
THE 40S FOR MOST OF THE AREA.

&&

.MARINE...SOUTHEASTERLY WINDS REMAIN AROUND 15 KNOTS THIS AFTERNOON
ACROSS THE COASTAL BEND.  WINDS SHOULD FALL OFF SLIGHTLY AHEAD OF
THE FRONT AS GRADIENT WEAKENS BUT WILL QUICKLY SHIFT TO THE
NORTHWEST.  THE FRONT IS EXPECTED TO REACH THE BAYS BETWEEN 8 AND
10 PM AND SHOULD BE IN THE OFFSHORE WATERS BY MIDNIGHT.  SMALL CRAFT
ADVISORY CONDITIONS WILL QUICKLY DEVELOP IN THE WAKE OF THE FRONT
WITH WITH SUSTAINED WINDS OF 20-25 KNOTS AND GUSTS TO GALE FORCE.
WIND WILL DIMINISH BY TUESDAY AFTERNOON...FALLING BELOW CAUTION
CRITERIA TUESDAY EVENING.

&&

.AVIATION...BKN DECK AROUND 5KFT WILL PERSIST THIS AFTERNOON ACROSS
MUCH OF THE AREA AHEAD OF THE PACIFIC COLD FRONT.  THIS FRONT WILL
PUSH THROUGH THE AREA DURING THE EVENING HOURS AND WILL PRODUCE A
LINE OF SHOWERS AND THUNDERSTORMS...WITH THE BEST RAIN CHANCES
ACROSS THE EASTERN HALF OF THE AREA. MAIN AVIATION CONCERNS WILL BE
GUSTY WINDS AND TEMPO MVFR CIGS WITH THUNDERSTORMS.  BEHIND THE
FRONT...WINDS WILL SHIFT TO THE NORTH AND 15-25 MPH...SUBSIDING BY
TUESDAY MORNING.  VFR CONDITIONS WILL PREVAIL TUESDAY AND TUESDAY
NIGHT.

&&

.LONG-TERM (WEDNESDAY THROUGH MONDAY)...GFS/NOGAPS/CANADIAN SOLNS
CONVERGE WITH RESPECT TO THE UPPER PATTERN. THE MODELS PROG
QUASI-ZONAL UPPER FLOW TO OCCUR WED-FRI ACRS MUCH OF THE CONUS.
THUS...RTN FLOW EXPECTED. YET...THE GFS PROGS SIGNIFICANT MSTR TO
REMAIN OFFSHORE/EXTREME NERN CWFA. NEVERTHELESS...A SLIGHT INCREASE
IN NEAR SFC MSTR OVR THE ERN SECTIONS MAY RESULT IN AT LEAST PATCHY
FOG EARLY FRI/SAT. THE FOREGOING SOLNS PROG AN UPPER DISTURBANCE TO
MOVE ACRS THE SRN PLAINS SAT...CONTRIBUTING TO A FROPA SUN NGT. NOT
CONFIDENT THAT MSTR WL BE SUFFICIENT FOR PCPN ALG THE FRONT. EXPECT
LIMITED MSTR DRG THE PERIOD TO PRECLUDE PCPN. CAVEAT...MSTR
CONVERGENCE MAY BE SUFFICIENT TO GENERATE ISOLD CONVECTION OVR THE
WATERS ALG THE FRONT MON. YET...WL MAINTAIN A DRY FCST FOR NOW. SCA
CONDITIONS ARE ANTICIPATED FOR THE OFFSHORE WATERS MON.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    54  77  48  80  57  /  50   0   0   0   0
VICTORIA          50  75  44  78  51  /  70   0   0   0   0
LAREDO            55  78  50  85  53  /  20   0   0   0   0
ALICE             53  78  46  82  52  /  40   0   0   0   0
ROCKPORT          58  76  52  76  61  /  60   0   0   0   0
COTULLA           49  78  45  83  50  /  20   0   0   0   0
KINGSVILLE        54  77  48  81  54  /  40   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 PM MONDAY TO 7 PM TUESDAY FOR THE
     FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60
     NM...AND WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20
     TO 60 NM.

     SMALL CRAFT ADVISORY FROM 9 PM MONDAY TO 5 AM TUESDAY FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...AND BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR.

     SMALL CRAFT ADVISORY FROM 9 PM MONDAY TO 9 AM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM...AND COASTAL WATERS PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL OUT 20 NM.

&&

MJ/94...SHORT-TERM
WC/87...LONG-TERM
Hazardous weather outlook, Oct 31, 11:20 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1120 AM CST MON OCT 31 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011200-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
1120 AM CST MON OCT 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STRONG PACIFIC COLD FRONT WILL MOVE ACROSS SOUTH TEXAS THIS
EVENING...PROVIDING A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND EAST OF
INTERSTATE 37...WITH SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE
WESTERN LOCATIONS.

THE POTENTIAL EXISTS FOR SOME OF THESE THUNDERSTORMS TO BECOME
SEVERE BY LATE AFTERNOON AND CONTINUING INTO THE EVENING HOURS ALONG
AND AHEAD OF THE COLD FRONT.  THE BEST CHANCE FOR SEVERE WEATHER
WILL OCCUR TO THE NORTHEAST OF A LINE FROM PORT ARANSAS...TO
SKIDMORE...TO WHITSETT.  THE MAIN THREAT FROM THESE STORMS WILL BE
DAMAGING WINDS WITH A SECONDARY THREAT OF LARGE HAIL.

SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR ALL THE WATERS BEGINNING
AT MIDNIGHT TONIGHT AS NORTHERLY WINDS BEHIND THE FRONT INCREASE TO
20 TO 25 KNOTS...WITH GUSTS APPROACHING GALE FORCE OVER THE NEARSHORE
AND OFFSHORE WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

94

In the hours before

Special weather statement, Oct 31, 3:27 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
327 PM CST MON OCT 31 2005

TXZ233>234-245>247-010300-
ARANSAS-CALHOUN-GOLIAD-REFUGIO-VICTORIA-
327 PM CST MON OCT 31 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
840 IN EFFECT UNTIL 9 PM CST THIS EVENING FOR THE FOLLOWING AREA...

IN TEXAS THIS WATCH INCLUDES 5 COUNTIES

IN SOUTH TEXAS

ARANSAS... CALHOUN... GOLIAD...
REFUGIO... VICTORIA...

THIS INCLUDES THE CITIES OF...GOLIAD...PORT LAVACA...
PORT OCONNOR...REFUGIO...ROCKPORT...SEADRIFT...
VICTORIA AND WOODSBORO.

GMZ235-255-010300-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
327 PM CST MON OCT 31 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
840 IN EFFECT UNTIL 9 PM CST THIS EVENING FOR THE FOLLOWING AREA...

THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM.

The radar

The Austin/San Antonio radar (KEWX), 126 km away, was scanning. The volume nearest the first event began at 22:50 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Victoria

When
October 31, 4:50 PM CST
Where
Victoria County, Nursery
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
28.917, -97.100

Hail, Victoria

When
October 31, 4:55 PM CST
Where
Victoria County, 17 mi N of Victoria
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
29.050, -96.983

Quarter size hail at U.S. 77 and Hwy 444 in far northern Victoria County.

Hail, Refugio

When
October 31, 5:50 PM CST
Where
Refugio County, 9 mi NE of Refugio
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
28.400, -97.183

Penny size hail reported at Copano Creek and U.S. 77.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, October 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5477390, 5477391, 5477392.